Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 62, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 22, 2014, 7:39 PM EDT for 6 counties in Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2014, 7:39 PM EDT (23:39 UTC)
- Expired
- May 22, 2014, 8:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Rhea County, TN, Roane County, TN
The radar
The Knoxville radar (KMRX), 123 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:33 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 650 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 7:28 PM EDT, 11 minutes earlier.
Area forecast discussion, May 22, 7:28 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 728 PM EDT THU MAY 22 2014 .AVIATION...WEAK FRONTAL BOUNDARY WILL EXTEND W TO E ACROSS E TN THROUGH THE PERIOD. SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP NEAR THE FRONT. LIGHT SOUTHWEST TO NORTHWEST WINDS. VFR CONDITIONS WILL BE PREVAILING OUTSIDE OF BRIEF SHOWERS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && SON
Hazardous weather outlook, May 22, 3:18 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 318 AM EDT THU MAY 22 2014 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-230730- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 318 AM EDT THU MAY 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... ...RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... A COLD FRONT WILL APPROACH THE REGION TODAY HELPING TO DEVELOP SCATTERED TO BROKEN AREAS OF THUNDERSTORMS. SINCE THE AIRMASS WILL BE QUITE UNSTABLE...SOME OF THESE STORMS COULD BECOME SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS AND LARGE HAIL UP TO GOLFBALL SIZE. ALSO...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE FRONTAL BOUNDARY WILL MOVE INTO THE SOUTHERN TENNESSEE VALLEY AND SOUTHWEST NORTH CAROLINA FRIDAY. THE AIRMASS ALONG AND AHEAD OF THE FRONT WILL REMAIN QUITE UNSTABLE. SOME STORMS COULD ONCE AGAIN BECOME STRONG TO SEVERE FRIDAY AFTERNOON AND EVENING. THE MAIN THREATS WITH THESE STORMS WILL BE THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING...AND POSSIBLY AGAIN FRIDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 22, 6:03 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 603 PM EDT THU MAY 22 2014 TNZ014-037-038-222230- CLAIBORNE TN-GRAINGER TN-UNION TN- 603 PM EDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLAIBORNE...NORTHEASTERN UNION AND NORTHWESTERN GRAINGER COUNTIES UNTIL 630 PM EDT... AT 603 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF NEW TAZEWELL...OR 10 MILES SOUTH OF MIDDLESBORO... MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW TAZEWELL...TAZEWELL...LONE MOUNTAIN...SANDLICK...SPRINGDALE AND ROSE HILL. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT THURSDAY FOR EAST TENNESSEE. LAT...LON 3645 8386 3654 8375 3639 8344 3622 8371 TIME...MOT...LOC 2203Z 316DEG 20KT 3647 8377 DGS
Special weather statement, May 22, 6:36 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 636 PM EDT THU MAY 22 2014 TNZ012-013-035-036-222315- CAMPBELL-MORGAN-ANDERSON-SCOTT- 636 PM EDT THU MAY 22 2014 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL...MORGAN...ANDERSON... SCOTT... AT 635 PM EDT...A STRONG THUNDERSTORM WAS NEAR HUNTSVILLE...OR 11 MILES SOUTH OF ONEIDA...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAK RIDGE...HUNTSVILLE...HELENWOOD...CARYVILLE...LAKE CITY... NORRIS...DISNEY...SMOKEY JUNCTION...COVE LAKE S.P....ROBBINS... ROSEDALE...SLICK ROCK...NORRIS DAM S.P....NORMA...ELGIN AND FROZEN HEAD S.P.. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3629 8464 3645 8451 3625 8405 3602 8425 TIME...MOT...LOC 2235Z 304DEG 22KT 3634 8450 TD
Special weather statement, May 22, 7:02 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
702 PM EDT THU MAY 22 2014
TNZ016-039>043-222345-
COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-HAWKINS TN-HAMBLEN TN-
SOUTHEAST GREENE TN-NORTHWEST GREENE TN-
702 PM EDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREENE...EAST CENTRAL
HAMBLEN...SOUTH CENTRAL HAWKINS AND NORTHEASTERN COCKE COUNTIES UNTIL
745 PM EDT...
AT 702 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES EAST OF RUSSELLVILLE...OR 13 MILES SOUTH OF ROGERSVILLE...
MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
GREENEVILLE...MOSHEIM...BULLS GAP...CANEY BRANCH...CEDAR CREEK...CAMP
CREEK AND MOHAWK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3599 8279 3597 8277 3592 8281 3595 8287
3595 8290 3593 8290 3593 8292 3588 8290
3587 8291 3622 8323 3634 8306 3604 8269
TIME...MOT...LOC 2302Z 313DEG 32KT 3622 8305
TDLocal storm report, May 22, 7:12 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
712 PM EDT THU MAY 22 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL 6 SW MORRISTOWN 36.15N 83.37W
05/22/2014 M0.88 INCH HAMBLEN TN NWS EMPLOYEE
0708 PM HAIL 5 SW MORRISTOWN 36.16N 83.36W
05/22/2014 E1.00 INCH HAMBLEN TN PUBLIC
&&Special weather statement, May 22, 7:31 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 731 PM EDT THU MAY 22 2014 TNZ040-041-070-073-074-230015- COCKE SMOKY MOUNTAINS TN-NORTHWEST COCKE TN-JEFFERSON TN- NORTH SEVIER TN-SEVIER SMOKY MOUNTAINS TN- 731 PM EDT THU MAY 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON... NORTHEASTERN SEVIER AND SOUTHWESTERN COCKE COUNTIES UNTIL 815 PM EDT... AT 731 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DANDRIDGE...MOVING SOUTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SEVIERVILLE...DANDRIDGE...PITTMAN CENTER...FAIRGARDEN...HARRISBURG... CHESTNUT HILL...COSBY...BIRD CROSSING...PIEDMONT AND GREAT SMOKY MOUNTAINS N.P.. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3598 8362 3607 8352 3587 8314 3570 8337 TIME...MOT...LOC 2331Z 313DEG 20KT 3598 8352 DGS
Special weather statement, May 22, 7:34 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 PM EDT THU MAY 22 2014
TNZ067-068-083>086-230000-
RHEA TN-ROANE TN-NORTHWEST MONROE TN-LOUDON TN-MCMINN TN-MEIGS TN-
734 PM EDT THU MAY 22 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONROE...
NORTHEASTERN MCMINN...NORTHEASTERN RHEA...SOUTHWESTERN ROANE...
NORTHEASTERN MEIGS AND SOUTHWESTERN LOUDON COUNTIES UNTIL 800 PM
EDT...
AT 733 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ROCKWOOD...MOVING SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SWEETWATER...ROCKWOOD...LOUDON...FAIRVIEW...GRANDVIEW...PAINT ROCK...
MURRAY STORE...EAGLE FURNACE AND TEN MILE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
THURSDAY AFTERNOON FOR CENTRAL TENNESSEE.
LAT...LON 3577 8490 3582 8482 3582 8478 3590 8470
3578 8437 3555 8454
TIME...MOT...LOC 2333Z 300DEG 25KT 3583 8478
TDThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:27 PM EDT | Special Weather Statement | MRX | Campbell, Claiborne | 48 min |
| May 21, 10:38 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Claiborne, Grainger, Hancock, Hawkins, Union | 52 min |
| May 21, 11:20 PM EDT | Special Weather Statement | MRX | Campbell, Scott, Union | 40 min |
| May 21, 11:21 PM EDT | Severe Thunderstorm Warning | MRX | Greene, Hamblen, Hawkins, Sullivan, Washington | 39 min |
| May 21, 11:52 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson, Sullivan | 38 min |
| May 22, 12:02 AM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 28 min |
| May 22, 5:55 PM EDT | Special Weather Statement | MRX | Scott | 35 min |
| May 22, 6:03 PM EDT | Special Weather Statement | MRX | Claiborne | 27 min |
| May 22, 6:22 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Hamblen, Hancock, Hawkins | 23 min |
| May 22, 6:36 PM EDT | Special Weather Statement | MRX | Anderson, Scott | 39 min |
| May 22, 6:57 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Morgan, Roane, Scott | 33 min |
| May 22, 6:59 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Grainger, Hamblen, Jefferson | 46 min |
| May 22, 7:02 PM EDT | Special Weather Statement | MRX | Greene | 43 min |
| May 22, 7:27 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Knox | 48 min |
| May 22, 7:31 PM EDT | Special Weather Statement | MRX | Sevier | 44 min |
| May 22, 7:34 PM EDT | Special Weather Statement | MRX | Roane | 26 min |
| May 22, 7:45 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Jefferson, Sevier | 45 min |
| May 22, 7:55 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox, Loudon, Monroe, Roane | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.